MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3
Catalog Number 816021100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported about false negative antibody screen for anti-c with biotestcell 3 (p2 and p3 negative) and with biotestcell i11 when tested on tango infinity.In gel screen and panel the anti-c was detected.The qc worked for all cells the day of testing.The exact date of event is not known.The customer did not provide result images.We requested further information regarding the affected tango infiniy.The customer did neither return the supposedly defective product biotestcell 3 for investigational testing nor the patient sample that caused the false negative test result.Therefore our quality control laboratory tested their retention sample in parallel with the current lot of biotestcell 3 and different samples and controls on tango infinity, e.G.Different anti-c antibodies.All positive and negative reactions were correct.We did not observe any false negative reaction.We are not in the position to provide a conclusive statement, the root cause analysis is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screen for anti-c with biotestcell 3 (p2 and p3 negative) and with biotestcell i11 when tested on tango infinity.In gel screen and panel the anti-c was detected.The qc worked for all cells the day of testing.The false negative antibody screen happend with a patient that was transferred from another area hospital.It was an ob patient that was found to have anti-c and anti-k using ortho gel at the transferring facility.The customer did neither return the supposedly defective product for investgational testing nor the patient sample that caused a false negative test result.At the time we received the complaint the supposedly defective lot was expired.Nevertheless our quality control laboratory tested their retention sample in parallel with the current lot of biotestcell-i11 and different samples and controls on tango infinity, e.G.Different anti-c antibodies.All positive and negative reactions were correct.We did not observe any false negative reaction.Even the expired lot of biotestcell-i11 showed correct results with the various anti-c sera.Regarding the affected tango infinity: one result image (only assuming that this is the correct one) from the antibody panel will biotestcell-i11 was found in log files from another following complaint (other issue).The sample id is (b)(6).Visually the positive (cells 7 and 8) and negative (cells 1 to 6) interpreted results can be confirmed.The instruments image interpretation software did correct calculation of the results.The last preventative maintenance on the tango infinity was performed on november 20, 2020.The data (log files from another following complaint with another issue) did not show any issue relevant abnormalities.The complaint will be closed as undetermined, because neither the supposedly defective product nor the patient sample nor any other information and data were made available for an appropriate investigation.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.From an instrument's perspective, based on current information there is no indication for an instrument malfunction.The one available result image shows normal negative reactions.As to the customer, the qc passed at the day of issue.The reported problem is likely related to sample specificities.The antibodies within affected sample may have been present in too low concentration (boarderline) to be evaluated as positive reaction by the solidscreen ii method.The usage of different methods may result in different results as the methods have different detection specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11242913
Report Number9610824-2020-00100
Device Sequence Number4061989
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)210118(10)8047021-00
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Catalogue Number816021100
Device Lot Number8047021-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL -II, LOT 8045011-00; BIOTESTCELL -II, LOT 8045011-00; TANGO INFINITY; TANGO INFINITY, SN 4230000268